MAUDE Adverse Event Report: ABBOTT MOLECULAR, INC. ABBOTT REALTIME SARS-COV-2 AMPLIFICATION REAGENT KIT; REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID

ABBOTT MOLECULAR, INC. ABBOTT REALTIME SARS-COV-2 AMPLIFICATION REAGENT KIT; REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID
Model Number 09N77-095
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint has been elevated for investigation.
 
Event or Problem Description
The customer reported discrepant result of false positive when running the realtime sars-cov-2 assay.Per the customer, the nasopharyngeal sample was collected at a remote location and transported refrigerated.The sample was stored refrigerated in the lab.Customer requested the molecular application specialist (mas) to perform a log review.The mas reviewed amplification curves for the runs in question and determined that first sample on (b)(6) generated a positive result.It was confirmed the initial positive result was reported to the physician and was retested at the physician's request.The same sample was re-run on (b)(6) and the result was negative.Physician was notified of this corrected result.There has been no report of impact to patient management due to this observation.
 
Additional Manufacturer Narrative
Investigation into this complaint included a customer data review, a quality data review, and a complaint history review.The results of the investigation are summarized as follows: customer data review: a review of the customer result log files was performed.The runs were valid.One positive control (cov-2_pos) and one negative control (cov-2_neg) were included in each run.No error codes or flags were displayed for the controls.There is no indication that the abbott realtime sars-cov-2 amp rgt kit (list 09n77-95) lot 515500 is performing outside of established design performance specifications.Quality data review: the device history record (dhr) review for abbott realtime sars-cov-2 amp rgt kit (list 09n77-95) lot 515500 and its components was performed.The review did not identify any issues which could result in the reported complaint during the production or the release testing for abbott realtime sars-cov-2 amp rgt kit (list 09n77-95) lot 515500 and its components.The capa review was performed to identify any records that were potentially related to the reported complaint for abbott realtime sars-cov-2 amp rgt kit (list 09n77-95) lot 515500 and its components.The review did not identify any internal or post-production use issues related to these lot numbers and the reported issue.Complaint history review: a lot specific complaint review was performed to identify any similar complaints to the ticket being investigated, which reported a discrepant (false positive) result for one patient sample when using abbott realtime sars-cov-2 amp rgt kit (list 09n77-95) lot 515500.The complaint history review did not identify any additional complaint tickets related to the reported complaint for abbott realtime sars-cov-2 amp rgt kit (list 09n77-95) lot 515500.Based on the results of the investigation elements, a product deficiency for the abbott realtime sars-cov-2 amp rgt kit (list 09n77-95) lot 515500 was not identified.

Brand Name
ABBOTT REALTIME SARS-COV-2 AMPLIFICATION REAGENT KIT
Common Device Name
REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID
Manufacturer (Section D)
ABBOTT MOLECULAR, INC.
1300 e. touhy ave.
des plaines IL 60018 3315
MDR Report Key12173992
Report Number3005248192-2021-00134
Device Sequence Number1621878
Product Code QJR
UDI-Device Identifier00884999049109
UDI-Public00884999049109
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date06/09/2022
Device Model Number09N77-095
Device Catalogue Number9N77-95
Device Lot Number515500
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/16/2021
Supplement Date Received by Manufacturer08/04/2021
Initial Report FDA Received Date07/15/2021
Supplement Report FDA Received Date09/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1